Top
20
Doctor insights on: Tardive Dyskinesia Vs Parkinsons

Share
1

1
Can i develop parkinsons, ms, tardive dyskinesia or huntingtons after stopping geodon (ziprasidone) and risperdal adding up to a year. Are my dopamine levels normal?

Can i develop parkinsons, ms, tardive dyskinesia or huntingtons after stopping geodon (ziprasidone) and risperdal adding up to a year. Are my dopamine levels normal?

Some side effects: Geodon (ziprasidone) and Risperdal are in the class of medications known as neuroleptics. While taking these, patients can sometimes develop symptoms similar to parkinson disease, and can develop tardive dyskinesia. Ms and huntington disease are not related. The symptoms of parkinsonism can take a year or more to fully resolve, and the improvement of tardive dyskinesia is variable. ...Read more

See 1 more doctor answer
Dr. Corey Clay
159 doctors shared insights

Dyskinesia (Definition)

Dyskinesia refers to a group of involuntary movements which are usually uncoordinated and often spasmodic. These are neurological problems. Examples are tardive dyskinesia and Huntington's Chorea. There are many causes including side effects of some drugs, genetic, or the sequelae of infection or ...Read more


2

2
I researched the chances of develop. Tardive Dyskinesia on S.G. Antipsychotics, but every source claims drastically different numbers. Who to believe?

I researched the chances of develop. Tardive Dyskinesia on S.G. Antipsychotics, but every source claims drastically different numbers. Who to believe?

Just monitor: ;yourself carefully when taking the medicine and you won't have a problem. if you notice symptoms call your doctor and ask to stop the medicine and how to do it safely over the phone. good luck people worry about side effects way too much at times. ...Read more

3

3
What are the tests for tardive dyskinesia?

What are the tests for tardive dyskinesia?

History & Physical: The main diagnostic tests are careful observation by your doctor. Other tests such as thyroid, ceruoplasmin, MRI are to rule out other disorders. ...Read more

4

4
What is tardive dyskinesia? What does it feel like?

What is tardive dyskinesia? What does it feel like?

TD: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, and facial muscles. In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related and usually takes many years to develop ...Read more

5

5
Ssri's related to tardive dyskinesia? What is that?

Ssri's related to tardive dyskinesia? What is that?

Of course: TD is an abnormal involuntary movement disorder. Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs (Fluoxetine ), stimulant medications and illegal drugs. Discontinuance of the offending agent is the most important treatment of TD. ...Read more

See 1 more doctor answer
6

6
Do antipsychotic drugs often cause tardive dyskinesia?

Do antipsychotic drugs often cause tardive dyskinesia?

Yes: The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia. The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients. ...Read more

See 1 more doctor answer
7

7
What body movements are involved in tardive dyskinesia?

What body movements are involved in tardive dyskinesia?

Dystonic: Movements can actually be of any sort, although slow writhing is usual. Tremors, spasticity, cramping can occur. Movements are asymmetric and poorly organized, coming at irregular intervals, although the intervals may be quite brief. ...Read more

See 1 more doctor answer
10

10
What is the connection between reglan (metoclopramide) and tardive dyskinesia?

What is the connection between reglan (metoclopramide) and tardive dyskinesia?

Phenothiazine effect: Raglan is a phenothiazine and like Phenergan (promethazine) or thorazine has an occasional side effect of abnormal motor movements called tar dive dyskinesia - sometimes permanent. ...Read more

See 1 more doctor answer
12

12
Are there any treatments/therapy to help with eating difficulty due to tardive dyskinesia.

Tardive dyskinesia: Is treated with either Benadryl (diphenhydramine) or Cogentin by the physician who prescribed the neuroleptic medication. The physician will certainly want to know about this side effect to be able to monitor response to medication & make decisions about changing the neuroleptic depending on the response. ...Read more

13

13
What is tardive dyskinesia?

Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring. ...Read more

See 1 more doctor answer
14

14
How is tardive dyskinesia treated?

Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinuance of the offending agent is the most important treatment of TD. ...Read more

15

15
What leads to or causes tardive dyskinesia?

Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read more

See 1 more doctor answer
16

16
Is tardive dyskinesia a permanent disorder?

Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people improve with certain medical treatments. Be sure to see your doctor about possible treatments. ...Read more

Dr. Alan Ali Dr. Ali
1 doctor agreed:
17

17
I have tardive dyskinesia problems, what to do?

Dr. Alan Ali Dr. Ali
1 doctor agreed:

TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & some drugs for vomiting such as promethazine. Cause is unknown but thought to be due to Dopamine super sensitivity caused by these drugs. Refer to my answer on TD treatments. ...Read more

18

18
What is the definition or description of: Tardive dyskinesia?

TD: Tardive dyskinesia is a disorder which causes repetitive, involuntary movements. It can result from antipsychotic medication use. ...Read more

20

20
What can prevent tardive dyskinesia?

Unknown: There are no definite way to prevent it. Careful selection of psychotropic medicine may help. ...Read more

See 1 more doctor answer
Dr. Milroy Samuel
77 doctors shared insights

Tardive Dyskinesia (Definition)

A side effect of antipsychotic medications that consists of repetitive, uncontrolled movements that typically affect the ...Read more